MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 60; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS INC US CERAMAX CERAMIC INSERT 36 X 60; HIP ACETABULAR INSERT/LINER
Catalog Number 121887660
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Der states that the surgeon placed the ceramic liner in the cup and positioned it with the ard's lined up.While impacting the ceramic liner it cracked.The surgeon removed all chipped & broken pieces from the patient.He washed out the hip and proceeded to put in another liner.
 
Additional Manufacturer Narrative
(b)(4).Conclusion and justification status: the complaint state der states that the surgeon placed the ceramic liner in the cup and positioned it with the ard's lined up.While impacting the ceramic liner it cracked.The surgeon removed all chipped & broken pieces from the patient.He washed out the hip and proceeded to put in another liner.A review of complaint databases and review of manufacturing records did not identify any anomalies.The supplier reviewed the product and manufacturing documents and a report was received stating; the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any preexisting material defect.Primary regular metal transfer cannot be found on the insert.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.The complaint shall be closed with an undetermined conclusion; entered into the complaints database and monitored through trend analysis.Post market surveillance is per sep (b)(4).Device history lot: 429276.Device history review: (b)(4) was manufactured on 26 jun 2013.(b)(4) parts were manufactured per specification and all raw materials met specification.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Event or Problem Description
Complaint description: der states that the surgeon placed the ceramic liner in the cup and positioned it with the ard's lined up.While impacting the ceramic liner it cracked.The surgeon removed all chipped & broken pieces from the patient.He washed out the hip and proceeded to put in another liner./ | investigation method: / | investigation summary:.

Brand Name
CERAMAX CERAMIC INSERT 36 X 60
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6914697
Report Number1818910-2017-25903
Device Sequence Number1312213
Product Code MRA
UDI-Device Identifier10603295012559
UDI-Public10603295012559
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121887660
Device Lot Number4296276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1